MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507600BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female who underwent a breast augmentation revision with an unknown mentor prosthesis on the a side, and mentor memorygel , 600cc on the b side experienced bilateral silent rupture postoperative.The health care professional diagnosed the rupture.As a result, patient underwent bilateral replacements with unspecified prosthesis on (b)(6) 2024.Note: according to the "received device paperwork" both returned products belongs to this file (600 cc).Customer stated the lot numbers for this claim were unknown and devices were not damaged during explantation as per paperwork.Since both products were returned ruptured and is not possible to identify the impacted one, the following updates were performed accordingly: 1.Ip-02154283: updated affected side from right to a.2.Ip-02154283 / right reported (a): updated product code from unk_gel implants to unk_gel implants smooth as per returned device.3.Ip-02193769 (b) has been created to capture the other product with the lot#: 5612602 shown on the device.
Additional Manufacturer Narrative
Device evaluation completed on october 15, 2024: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection of the returned device.Visual analysis of the returned sample, determined that the gel mod-rnd 600cc was found ruptured.In addition, shell abrasion was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).